Depersonalization Support Forum banner
1 - 15 of 15 Posts

·
Registered
Joined
·
774 Posts
Discussion Starter · #1 ·
I like to ask you guys about my Celexa issues because most of you are pretty objective and I trust your advice. I get so frustrated going through the web and reading all these horrific stories about ssri withdrawal. Does no one have a mild story? That being said, I have some questions.
I'm presently on 20 mg. of Celexa. Say I start weaning off. I already break my 40 mg pills in half so should I take start taking 10 mg for a while? How long?
My main question though is, say I'm in the process of weaning. Like down to 5 mg. Then I decide to go off altogether. And what if I start getting really bad off and decide I need to take a Celexa. Should I take a whole 20 mg pill or take the 5 mg that I was taking? This is so freakin confusing and 1) I don't completely trust a doctors advice that's why I don't ask one AND 2) My doctor will not want me to go off Celexa yet. Does anyone have any words of wisdom for me?
 

·
Registered
Joined
·
663 Posts
Hi,

Does the Celexa help you? If it does, may I ask why you want to come off so bad? Dont listen to the horror stories. These drugs are NOT addictive and the withdrawal if done correctly is very mild and only lasts a very short time. Rather than follow any specific withdrawal schedule, just listen to your body. If I were you, Id cut 5 mg off my dose, if you feel a little rough, ride it out, your brain will adjust to the decreased serotonin. When you stabilize, cut another 5mg and repeat the process till your off. Nothing to worry about.

Joe
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #3 ·
Thanks Clover, that was exactly what I was looking for. Thank you too Joe. I want to come off Celexa because it's making me gain weight. Too much weight. And what I really wonder is, is the weight gain really caused by Celexa or psychologically by the Celexa? Like, every time I try to lose weight I get discouraged and go off the diet because I figure what's the point, on Celexa I'm not gonna be able to lose anything anyway. Has anyone successfully lost weight while on Celexa? I weigh more on Celexa that I ever have in my life and I feel really unhealthy. I just wish someone would say, "No Celexa didn't cause me to gain weight" so I can know it's just me, go on a diet, not get discouraged and move on with my life. It's really driving me crazy. But I've started running and eating right AGAIN so I guess we'll see.
 

·
Registered
Joined
·
556 Posts
Cloverstone's program is good and safe, but if you're impatient as me, you can get off a lot faster than that with little, if any, withdrawal effects. Much of that has to do with how long you've been on the drug. If I had only been on it 6 months or less, I would probably go:

10 mg for 1 week
5 mg for 1 week
2.5 mg (if you can cut it that precisely) for 1 week

That's me. Cloverstone's way is the safe route but I found no problem doing this wth celexa, zoloft, and effexor. I also made the mistake of quitting Celexa cold turkey, and it was catastrophic. If you run into problems with my plan, you can always switch. However, if you've been on it for a year or more, a slower plan is probably good.
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #5 ·
I've been on Celexa 20 mg for a little over 2 years
 

·
Registered
Joined
·
167 Posts
You know, Celexa comes in liquid form too. I weaned myself down very slowly with no problem using the liquid and I am VERY sensitive to SSRI withdrawal. If you find it hard to come off by breaking big chunks of tablets, you can slow it down by just cutting off a couple of ml a week.

Paolo
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #7 ·
Thanks Paolo, but I will prolly just cut it in halves. How does the liquid taste, out of curiosity?
 

·
Registered
Joined
·
2,496 Posts
In my experience, no doctor has ever considered letting me go off or on a drug quickly.

Certainly it can be done. I get very few side effects myself.

But every doctor who's ever prescribed a psychotropic med, gave me a very specific regimine sp? in terms of starting, maintenance, and discontinuing -- for any number of reasons.

The only drugs I've quit cold turkey were Wellbutrin which caused unbelievably horrible DP/DR at 200mg, and a couple of low doses of neuroleptics which also made me feel awful.

Everyone here is different. Everyone's metabolism is different. If you're older or younger it makes a difference, etc., etc. If you take rec drugs, or other Rx drugs simultaneously it makes a difference. Drug interactions can effect discontinuation of a drug, sometimes making the process easier and it can be done more quickly. For instance going from Prozac to Celexa, I simply stopped the Prozac (it has a long half-life) and slowly increased the Celexa. The doctor did the math.

I err on the side of caution. I've even kept calendar notes of symptoms when discontinuing.

I think I've been extremely fortunate to have some very good psychiatrists, especially the last one who was a psychophamacologist. He read me the riot act on every medication he ever gave me.

Personally, I would select a conservative withdrawal of any medication, unless there are serious consequences/danger from the med being discontinued -- i.e. allergic reaction, etc.

And agreed no one here needs to hear horror stories, just the personal experiences of others.

Best,
D :shock:
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #9 ·
Thanks Dreamer. I guess I should talk to my doctor but here he is thinking I should up my Celexa I can't wait to tell him I wanna go off all together.
 

·
Registered
Joined
·
556 Posts
If you replace an SSRI with another SSRI or Effexor, no withdrawal is necessary. I've done it under doctor's orders and no problem's whatsoever. I have stupidly quit Celexa and Effexor cold turkey, and it was god awful. Effexor's mechanism of action on serotonin is pretty much identical to that of SSRIs. Effexor just happens to work on norepinephrine to boot.
 

·
Registered
Joined
·
2,496 Posts
Ah, another one of my "golden rules" of going to ANY doctor.... you must communicate and be 100% honest with said doctor.

Believe me, I've been to some lousy shrinks .. walked out on them. But the ones I've stayed with I was honest with particularly re: meds.

Enn, I think it's VERY important to tell your doctor you are reluctant to up your Celexa. You need to discuss that, just as much as how you're feeling emotionally, etc.

enngirl5 said:
I guess I should talk to my doctor but here he is thinking I should up my Celexa I can't wait to tell him I wanna go off all together.
You don't want to lose a doctor's trust, or mess yourself up, by not communicating with him/her. That includes ALL doctors.

Also, I always like to mention this, but for ANYONE on meds, or if you have a particular condition like diabetes, drug allergies, etc. it is important to wear a MedicAlert necklace or bracelet (made in many varieties for men and women and you can log in and update your info). I wear one all the time. You can even list things like "organ donor" if God forbid you're in a horrible auto wreck.

Have a look at http://www.medicalert.org

It's dangerous when a doctor doesn't know what he's dealing with, a psychiatrist, or any other doctor. You must have clear communication and honesty with all of your doctors or your health/improvement, etc. is at stake. And you don't have to agree with your doctor all the time! Be informed, but communicate your side and listen to his/her side of why upping a med, stopping a med, etc.

Take Care,
D :shock:
 
G

·
I Second that, what Dreamer said.

I argued all the time with ALL my doctors, lol...but we need to TELL them what we want to do. Ultimately, you are the one who decides. Clearly, that's common sense.

But it's really a mistake to not talk it out or at very least to not tell the doc what you're doing. Call him, leave a message if you need to. But communicate.

Peace,
Janine
 

·
Registered
Joined
·
2,803 Posts
I posted two weeks or so ago about my Celexa cold-turkey after 4 months on 40mg. It's on the third page or something. It wasn't terrible at all to be honest...I felt, at worst, like I had a bad cold and generally felt shitty, my anxiety went up a bit but now it's back down to it's normal 'background' level. I'd say it took me about a month to get through the withdrawal. So luckily, it wasn't such a big deal for me.
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #14 ·
Well, this is the thing. When my panic attacks and dp first started I was BAD off and the first psychiatrist I saw at the time tried to tell me it was just depression. I told him I wasn't depressed, that I knew what depression was and this wasn't it, I was having panic attacks! He said no, I was just depressed. I disagreed with the meds he wanted to put me on and he got offended and told me maybe I should see a different doctor. So that scarred me. The doctor I'm seeing now is good and I have told him I'm not upping my Celexa dose. He thinks I'm stubborn but he doesn't seem to get too offended. He just accepts that it's my decision. My mom is in the medical profession and I've just know TOO many egotistical doctors. You disagree with them and that's all she wrote. So I get kinda worried about offending my doctors. The medical profession has been pissing me off lately. It's like with my regular doctors and psychiatrists I have to find out on my own what's wrong with me, spend hours researching and then tell them. Isn't it their job to figure out what's wrong with me? It gets frustrating after a while.
 
1 - 15 of 15 Posts
Top